MAUDE Adverse Event Report: COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Codes Obstruction of Flow (2423); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a thal-quick abscess drainage set did not drain well.The device was required for a study procedure (mdr-1919) and was placed on (b)(6) 2021 for an abscess located in the left retroperitoneum.Dilation was performed prior to catheter placement and computed tomography (ct) visual guidance was utilized during the procedure.The device was placed successfully and drainage was established.On (b)(6) 2022 the catheter was removed and replaced with a larger catheter due to the thickness of the fluid.No adverse events were reported prior to the patient's exit from the study.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6 - annex a.Investigation ¿ evaluation.It was reported by baylor university medical center (usa) that a thal-quick abscess drainage set (rpn: tqas-2000-j; lot#: 14097983) did not drain well.The device was required for a study procedure (mdr-1919) and was placed on 22dec2021 for an abscess located in the left retroperitoneum.Dilation was performed prior to catheter placement and computed tomography (ct) visual guidance was utilized during the procedure.The device was placed successfully, and drainage was established.On (b)(6) 2022, due to the thickness of the fluid, the patient required surgical intervention to remove and replace the catheter with a larger device to prevent permanent impairment.No other adverse events were reported prior to the patient's exit from the study.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 14097983 and related subassembly lots found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The product ifu, [t_tqas_rev9] ¿thal-quick abscess drainage sets,¿ provides the following information to the user related to the reported failure mode: warnings: ¿if a catheter has become mispositioned or if drainage ceases, the catheter should be promptly exchanged or removed.¿ precautions: ¿catheters should be irrigated on a routine basis to ensure function.Patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.¿ instructions for use: ¿13.Contrast may be injected under fluoroscopic visualization to verify positioning within abscess cavity.Note: it is important that all sideports of the drainage catheter are positioned within the abscess; the most proximal sideport forms a break in the solid radiopaque stripe.In some large abscess cavities it may be useful to insert two catheters, one small and one large, so that saline may be irrigated through the small catheter and drainage collected through the large one.¿ the information gathered from the review of the dmr, and dhr, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no returned product and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the catheter was not irrigated routinely enough to ensure full function.It is also possible that patient anatomy and/or condition contributed to the event.However, these possibilities cannot be confirmed without additional information.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK ABSCESS DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14959651
Report Number1820334-2022-01180
Device Sequence Number5497669
Product Code GBX
UDI-Device Identifier00827002063457
UDI-Public(01)00827002063457(17)240930(10)14097983
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue NumberTQAS-2000-J
Device Lot Number14097983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date03/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale
Patient Weight63 KG